Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
Question: When do you discharge a PT after narcan?
|sensuous - Tue Jan 27, 2009 11:55 am|
After numerous doses of narcan postopertive, when is it safe to discharge PT?
|Tom Plamondon PA-C - Mon Feb 09, 2009 12:54 pm|
Thanks for writing in.
I am not quite certain of the question. Narcon is used an antidote for narcotic overdosing. And PT...do you mean prothrombin time or physical therapy or patient?
In any event, a discussion with the patient's primary physician will help.
|sensuous - Wed Feb 11, 2009 10:49 am|
Sorry I mean the patient, that became lethargic after surgery and was given numerous doses of narcan. Should they be kept for observation, or released 15 mins. after last dose of narcan?
|Tom Plamondon PA-C - Fri Feb 13, 2009 6:16 pm|
Well, this seems like a rhetorical question. In 15 minutes, going from lethargy post operative to out the door would be quite an event.
You may consider speaking to the physician on staff or ward manager regarding the patient's care and work this out with the healthcare provider. If you need a patient advocate, the family physician may be helpful.
Let us know how it goes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.